Three months ago, I visited psychiatrists and psychotherapists for advice concerning the depression episodes I periodically have, including bad mood, unwillingness to do anything, and obtrusive negative thoughts. When I came back, I was not in depression. The doctor prescribed me Fluanxol 1 mg daily. I was not told to avoid drinking alcohol, and it took quite a lot during one month. Then one day, I felt worse. I had apathy, it was challenging to do something, even to wash my face, it was difficult to concentrate, I did not have an appetite, and I was losing weight. It lasted about three weeks when a horrible feeling of anxiety appeared. I went to the psychiatrist, who said to stop taking Fluanxol and prescribed me another pill to be taken in seven days after stopping taking Fluanxol. Up to this time, I had taken Fluanxol for 79 days. But anxiety did not stop, and in two days, I could not resist it. I was trembling and sweating, and the feeling was as if my heart was going to jump out of my breast. I could neither eat, nor drink, nor sleep. I was taken to the hospital, where I have prescribed Diazepam 10 mg and Mirtazapine 15 mg. Diazepam did not help at all, so I stopped taking it. Now I have been taking Mirtazapine for 13 days. I still have anxiety, and my pulse is constantly changing from 90 to 115 beats per minute. My blood pressure is changing too, but it is not very high (up to 124/90 mm Hg). I sleep about 5 hours every night (earlier, I have never had problems with my sleep) and sweat a lot during the night. I cannot do anything because of the weakness, and when I do something, my heart rate goes higher. My hands and legs are trembling and sweating. Sometimes I feel a little better, but not for long. Sometimes I feel nausea and temperature 37 Celcius. Yesterday I took a pill of Lexotonil, and it helped me from anxiety for that day, but I still had tachycardia. My question is whether taking Fluanxol not being in a depression episode and together with alcohol provoked serotonin syndrome. I have never had before neither such horrible anxiety nor panic attacks. My doctor told me to increase the dose up to 22.5 mg for better sleep, but I am afraid that it can worsen my condition if I have serotonin syndrome in a mild form.
Welcome to icliniq.com.
Could you please tell me if you are consuming alcohol even now every day? What was the reason for you to take alcohol back then continuously for one month? Is there any particular reason for all your stress? Are you having any problems at work or home? Do you have any other habits of smoking cigarettes or any other substances?
Thank you doctor,
No, I do not consume alcohol now for more than a month. I drank just to relax. Sometimes in large quantities (two bottles of wine or even more). When I found out that it is not compatible with antidepressants, I stopped consuming it. And I did not drink every day, maybe every week. I smoke electronic cigarettes. It seems to be relaxing too. I am under constant stress because of the COVID-19, quarantine, and temporary unemployment. I do not have any problems at home. When I visited a psychiatrist, I did not feel depressed, but I worried about possible depression episodes to come. Now I am afraid to have serotonin syndrome because of taking Fluanxol, not being in a depression episode, and consuming alcohol. Can it last for several weeks in the mild form gradually progressing?
Welcome back to icliniq.com.
Since you have stopped taking Fluanxol (Flupentixol), there will not be any side effects for a prolonged period of time. Fluanxol can be taken even if you had not been in a depressive episode. But taking Fluanxol with alcohol could have caused those symptoms back then. Now, as you are taking Mirtazapine (Remeron) 15 mg, it would take care of your depressive episode as well as any anxiety symptoms. But make sure to take it regularly without skipping the dose. And also, follow up regularly with your psychiatrist as he or she can directly see you and talk to you, and know about your current condition.
Anxiety and depression.
Was this answer helpful?|
Same symptoms doesn’t mean you have the same problem. Consult a doctor now!
.. may have PTSD (post-traumatic stress disorder). It is less likely to be due to glioma. The symptoms of a vision problem and memory loss are due to gliomas. You can give him a small dose of antidepressants and Benzodiazepine for the sleep disturban... Read fullPostpartum Depression
History of bipolar disorder ... Family history of depression or other psychological disorders ... Read fullCan masturbation cause negative thoughts?
.. never cause these problems as you are having. Semen is produced daily. So, even if you do daily there is no harm. But, too much of anything is bad as you can utilize your time for something useful to you. You have not mentioned your age. I sugg... Read full
Ask your health query to a doctor online?Ask a Psychiatrist Now